Alert archive / New York / Wind Chill Advisories in 2014

Wind Chill Advisory 14, NWS Buffalo, NY

March 3, 201416 counties in New York

NWS Buffalo, NY issued this wind chill advisory at Mar 3, 2014, 12:53 PM EST for 16 counties in New York. It took effect at Mar 3, 2014, 6:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2014, 12:53 PM EST (17:53 UTC)
In effect from
Mar 3, 2014, 6:00 PM EST
Expired
Mar 4, 2014, 7:42 AM EST
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -244 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-244 m²/s²
0-3 km storm-relative helicity
-363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WWUS41 KBUF 031753
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EST MON MAR 3 2014

NYZ001>006-010>014-019>021-085-040200-
/O.NEW.KBUF.WC.Y.0014.140303T2300Z-140304T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW...
GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1253 PM EST MON MAR 3 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST
TUESDAY. 

* LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES.

* TIMING...EARLY THIS EVENING THROUGH EARLY TUESDAY MORNING.

* WINDS...WEST 10 TO 15 MPH.

* WIND CHILL VALUES...AS LOW AS 15 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL PRODUCE THE RISK OF 
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER 
  CLOTHING FOR AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ007-008-040200-
/O.NEW.KBUF.WC.Y.0014.140303T2300Z-140304T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1253 PM EST MON MAR 3 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST
TUESDAY. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...EARLY THIS EVENING THROUGH EARLY TUESDAY MORNING.

* WINDS...SOUTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL PRODUCE THE RISK OF 
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER 
  CLOTHING FOR AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

SMITH
3 follow-up statements
916 
WWUS41 KBUF 040238
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EST MON MAR 3 2014

NYZ001>006-010>014-019>021-085-041100-
/O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW...
GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
938 PM EST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY...

* LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES.

* TIMING...THROUGH EARLY TUESDAY MORNING.

* WINDS...SOUTHWEST 10 MPH OR LESS.

* WIND CHILL VALUES...AS LOW AS 15 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER
  CLOTHING FOR AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ007-008-041100-
/O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
938 PM EST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH EARLY TUESDAY MORNING.

* WINDS...SOUTHWEST 5 MPH OR LESS.

* WIND CHILL VALUES...AS LOW AS 25 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER
  CLOTHING FOR AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE
OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

JJR
286 
WWUS41 KBUF 040946
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
446 AM EST TUE MAR 4 2014

NYZ001>006-010>014-019>021-085-041300-
/O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW...
GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
446 AM EST TUE MAR 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES.

* TIMING...THROUGH EARLY THIS MORNING.

* WINDS...SOUTHWEST 8 MPH OR LESS.

* WIND CHILL VALUES...AS LOW AS 15 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF 
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER 
  CLOTHING FOR AN EXTENDED PERIOD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ007-008-041300-
/O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
446 AM EST TUE MAR 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH EARLY THIS MORNING.

* WINDS...SOUTHWEST 8 MPH OR LESS.

* WIND CHILL VALUES...AS LOW AS 25 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF 
  FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER 
  CLOTHING FOR AN EXTENDED PERIOD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

THOMAS
953 
WWUS41 KBUF 041242
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
742 AM EST TUE MAR 4 2014

NYZ001>008-010>014-019>021-085-041345-
/O.CAN.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
742 AM EST TUE MAR 4 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
CHILL ADVISORY. 

AIR TEMPERATURES ARE BEGINNING TO RISE THIS MORNING...AND WINDS REMAIN
LIGHT. 

$$

THOMAS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 11:07 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 3, 11:07 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1107 AM EST MON MAR 3 2014

.SYNOPSIS...
A BITTERLY COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH TUESDAY
WITH HIGH PRESSURE CENTERING OVERHEAD. A LIGHT NORTHWEST FLOW WILL ALSO
CONTINUE SCATTERED LAKE EFFECT SNOW SHOWERS SOUTH OF LAKE ONTARIO
THROUGH TUESDAY MORNING...AND A FEW LIGHT SNOW SHOWERS TO THE HILLS
SOUTHEAST OF LAKE ERIE. TEMPERATURES WILL BEGIN TO WARM BACK
TOWARDS AVERAGE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BITTERLY COLD AIRMASS IS ONCE AGAIN UPON US WITH AIR TEMPERATURES
TODAY NOT EXPECTED TO RISE MUCH ABOVE THE SINGLE DIGITS ABOVE ZERO.
REGIONAL SURFACE OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT
SCATTERED LAKE EFFECT SNOW CONTINUES SOUTH OF LAKE ONTARIO ON A
NORTH TO NORTHWEST WIND. A STORM SYSTEM CONTINUES TO EVOLVE ALONG A
FRONTAL BOUNDARY THAT IS WELL TO OUR SOUTH ACROSS THE SOUTHEAST STATES.

LAKE EFFECT CLOUDS WILL CONTINUE SOUTH OF LAKE ONTARIO THROUGH THE
AFTERNOON WITH SNOW SHOWERS TAPERING TO SCATTERED LAKE EFFECT
FLURRIES. OUTSIDE OF THE LAKE CLOUDS AND LIGHT SNOW SHOWERS EXPECT
PLENTY OF COLD SUNSHINE. DAYTIME HIGHS WILL GENERALLY LINGER IN THE
SINGLE DIGITS...TO 10-14F NEAR THE LAKES AND ACROSS PORTIONS OF THE
GENESEE VALLEY. THOUGH 850 HPA TEMPERATURES WILL RISE TO AROUND -13
(SOUTH) TO -17C (NORTH) THROUGH THE DAY A COLDER LAYER OF AIR
CENTERED AROUND 925 HPA WILL KEEP THE COLD AIR NEAR THE SURFACE.

OF A CLIMATE NOTE...THE RECORD COLD HIGH FOR TODAY FOR OUR THREE
CLIMATE SITES WERE ALL SET BACK IN THE YEAR 2003...BUFFALO (6F)
ROCHESTER (8F) AND WATERTOWN (2F). DAYTIME HIGHS WILL
LIKELY RISE ABOVE THESE VALUES KEEPING THESE RECORDS SAFE FOR
ANOTHER YEAR. SINGLE DIGIT HIGHS IN THE MONTH OF MARCH ARE VERY
RARE. ONLY 5 TIMES IN BUFFALO...6 TIMES IN ROCHESTER...AND 7 TIMES
IN WATERTOWN HAS A DAY REMAINED IN THE SINGLE DIGITS IN THE MONTH
OF MARCH. THESE CITIES...PARTICULARLY BUFFALO AND WATERTOWN MAY HAVE A
SHOT AT REACHING THIS RARE FEAT.

TONIGHT EXPECT SOME LAKE EFFECT SNOW TO AGAIN REORGANIZE...LARGELY
TO THE SOUTHEAST AND THEN EAST OF LAKE ONTARIO AS WINDS BACK SOME
WITH THE ONSET OF HIGH PRESSURE BUILDING INTO THE REGION FROM THE
SOUTHWEST. WITH EVEN LOWER LAKE INDUCED EQUILIBRIUM LEVELS EXPECT
SHALLOW LAKE EFFECT SNOW TO ONLY PRODUCE AN INCH OR TWO OF FRESH
SNOW IN MOST PERSISTENT BANDS. OUTSIDE OF THESE LAKE SNOW
SHOWERS...SKIES WILL BECOME MAINLY CLEAR.

TEMPERATURES WILL ALSO PLUMMET TONIGHT AS SKIES CLEAR AND WINDS GO
LIGHT AND VARIABLE THROUGH THE OVERNIGHT. THIS WILL ALLOW FOR MANY
AREAS TO DROP BELOW 0F...SAVE FOR AREAS NEAR THE IMMEDIATE LAKE
SHORELINE AND UNDER THE CONTINUED LAKE CLOUDINESS. WINDS MAY BE
LIGHT ENOUGH TO MINIMIZE THE WIND CHILLS...THOUGH EVEN WITH A LIGHT
WIND...WIND CHILL ADVISORIES MAY STILL BE NEEDED FOR THE SAME
AREAS AS THIS MORNING. RECORD LOWS TONIGHT ARE -3/1943
(BUFFALO)...-4/1950 (ROCHESTER) AND -15/1950 (WATERTOWN). FOR BOTH
BUFFALO AND ROCHESTER TEMPERATURE RECORDS GO BACK TO 1871...AND
FOR WATERTOWN 1950.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
WHILE THERE WILL DEFINITELY BE A WARMING TREND DURING THIS PERIOD...
TEMPERATURES WILL STILL AVERAGE BELOW NORMAL. THAT IS AN INDICATION
OF JUST HOW COLD WE HAVE BEEN AS MANY OF THE DAYS THE PAST WEEK
READINGS HAVE BEEN MORE THAN 20 DEGRES F BELOW NORMAL VALUES. A
LARGE REASON FOR THESE EXTREME TEMPERATURE DEPARTURES HAS BEEN THE
PRESENCE OF A DISPLACED ARCTIC CORE...WHICH CONSISTED OF A LARGE -30
TO -35C AIRMASS OVER NORTHERN ONTARIO. WE WERE FREQUENTLY TAPPING
INTO THIS FRIGID AIRMASS...WHICH WAS BEING REPLENISHED BY A CROSS
POLAR FLOW...BUT THAT CONNECTION HAS BEEN BROKEN...SO THE CHUNK OF
ARCTIC AIR WILL MODIFY AND DRIFT EAST ACROSS QUEBEC. ACROSS THE
LOWER 48...A LOW AMPLITUDE PACIFIC FLOW WILL BE IN PLACE.

IN TERMS OF THE DAY TO DAY DETAILS...
STRONG ARCTIC HIGH PRESSURE STRETCHING FROM LAKE NIPIGON TO THE
SAINT LAWRENCE VALLEY TUESDAY NIGHT THROUGH THURSDAY NIGHT WHILE A
WEAK INVERTED TROUGH WILL IMPINGE ON OUR REGION FROM PENNSYLVANIA
AND THE UPPER OHIO VALLEY. WHILE THERE WILL BE SOME WEAK SFC
CONVERGENCE ASSOCIATED WITH THIS SUBTLETY...AND POSSIBLY A LITTLE
ADDED LIFT FROM ILL DEFINED SHORTWAVES PASSING OVER THE LOWER GREAT
LAKES...THE SYNOPTIC MOISTURE FIELD WILL BE LIMITED. THIS WILL BOIL
DOWN TO THE CHANCE FOR ONLY A LITTLE LIGHT SNOW FROM TIME TO TIME
WITH NEGLIGIBLE 36 HOUR ACCUMULATIONS. TEMPERATURES FOR BOTH TUESDAY
AND WEDNESDAY NIGHTS WILL GENERALLY RANGE FROM 10 TO 15 OVER THE
WESTERN COUNTIES WITH SINGLE DIGITS OVER THE NORTH COUNTRY...WHILE
DAYTIME HIGHS ON WEDNESDAY WILL BE IN THE 20S.

ON THURSDAY...THE INVERTED TROUGH IS FORECAST TO SHARPEN A BIT OVER
OUR REGION WHILE A FAIRLY STRONG SHORTWAVE WILL PASS BY TO OUR
NORTH. THIS WILL GENERATE SOME MORE NUISANCE SNOW SHOWERS WITH
GENERAL WARM ADVECTION AHEAD OF THE SHORTWAVE ELEVATING OUR
TEMPERATURES TO WITHIN A FEW DEGREES OF FREEZING.

A RELATIVELY NARROW WEDGE OF HIGH PRESSURE WILL THEN WORK ITS WAY
ACROSS THE FORECAST AREA THURSDAY NIGHT WITH NOTHING MORE THAN SOME
LEFTOVER LIGHT SNOW SHOWERS EAST OF LAKE ONTARIO.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE GOOD NEWS IS THAT A PACIFIC BASED LOW AMPLITUDE FLOW WILL
GENRALLY REMAIN IN PLACE ACROSS THE COUNTRY DURING THIS TIME FRAME.
THE BAD NEWS IS THAT THERE WILL BE SEVERAL SHORTWAVE PASSAGES WITHIN
THE NORTHERN BRANCH TO KEEP OUR MERCURY FROM BREAKING THROUGH TO
ABOVE NORMAL TERRITORY. NEVERTHELESS...IT WILL BE VAST IMPROVEMENT
FROM RECENT WEEKS.

HIGH PRESSURE WILL EXIT OUR REGION DURING THE DAY FRIDAY...THEN A
PACIFIC BASED COLD FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES
FRIDAY NIGHT. THE FRONT WILL PRODUCE SOME SNOW SHOWERS WHILE ALSO
TEMPORARILY HALTING OUR TREND OF MILDER WEATHER...BUT MAYBE MORE
IMPORTANTLY...WILL STALL TO OUR SOUTH AND SERVE AS A CONDUIT FOR
UPCOMING STORM SYSTEMS.

ENERGY EJECTING OUT A DEEP CUT OFF OVER THE SEA OF OKHTOSK WILL
CROSS THE PACIFIC LEDING UP TO THIS PERIOD...AND AS WE WORK THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK...WILL MAKE ITS WAY ACROSS THE
DESERT SOUTHWEST. THE MEDIUM RANGE GUIDANCE PACKAGES DIFFER ON THE
THEIR SOLUTIONS FROM THIS POINT THOUGH...WITH DISAGREEMENT ON
WHETHER A SLOWER CUT OFF FORMS OVER THE SOUTHWEST OR A MORE
PROGRESSIVE PATTERN EVOLVES. GIVEN THE TIME OF YEAR...CUT OFFS ARE
MORE LIKELY IN THAT AREA OF THE COUNTRY...SO LEAN TOWARDS THAT
SOLUTION SUPPLIED BY THE ECMWF.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
AT 15Z LAKE EFFECT SNOW SHOWERS CONTINUE FALLING SOUTH OF LAKE
ONTARIO ON A NORTH TO NORTHWEST FLOW...WITH IFR VSBYS WITHIN HEAVIER
BANDS OF SNOW. CIGS WILL LARGELY REMAIN MVFR TO VFR WITHIN THIS
ACTIVITY. LATER TODAY...WE SHOULD SEE WEAKENING TO THE LAKE EFFECT
SNOW SHOWERS WITH JUST FLURRIES REMAINING THROUGH THE MID AND LATE
AFTERNOON HOURS. OUTSIDE OF THE LAKE EFFECT CLOUDS AND SHSN EXPECT
VFR UNDER MAINLY CLEAR SKIES. TOWARDS EVENING THE LAKE EFFECT SNOW
BANDS WILL AGAIN RE-ENERGIZE...THOUGH WITH A BACKING WIND THE LAKE
EFFECT SNOW WILL LARGELY FALL FROM ROCHESTER EASTWARD TO AREAS
SOUTHEAST OF LAKE ONTARIO.

OUTLOOK...
TUESDAY...VFR BUT WITH LOCAL MVFR/IFR IN SNOW SHOWERS SOUTH
AND SOUTHEAST OF LAKE ONTARIO.
WEDNESDAY...MAINLY VFR.
THURSDAY AND FRIDAY...A CHANCE OF SNOW SHOWERS AND ASSOCIATED
MVFR/IFR.

&&

.MARINE...
HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES THIS AFTERNOON WITH
DIMINISHING WINDS AND WAVES. THEREAFTER RELATIVELY TRANQUIL WEATHER
SHOULD KEEP WINDS AND WAVES BELOW SMALL CRAFT ADVISORY CRITERIA
MONDAY NIGHT THROUGH AT LEAST WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH/THOMAS
NEAR TERM...SMITH/THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH/THOMAS
MARINE...SMITH/THOMAS
Hazardous weather outlook, Mar 3, 9:50 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
950 AM EST MON MAR 3 2014

NYZ001>008-010>014-019>021-085-041500-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
950 AM EST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

BITTERLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT...WITH
TEMPERATURES FORECAST TO DROP WELL BELOW ZERO WITH A LIGHT BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
950 AM EST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

Nearby

Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.